Show Summary Details
Page of

Medication-Induced Musculoskeletal Changes 

Medication-Induced Musculoskeletal Changes
Chapter:
Medication-Induced Musculoskeletal Changes
Author(s):

Winnie A. Mar

DOI:
10.1093/med/9780190938178.003.0118
Page of

PRINTED FROM OXFORD MEDICINE ONLINE (www.oxfordmedicine.com). © Oxford University Press, 2022. All Rights Reserved. Under the terms of the licence agreement, an individual user may print out a PDF of a single chapter of a title in Oxford Medicine Online for personal use (for details see Privacy Policy and Legal Notice).

date: 28 January 2022

Chapter 117 discusses common medication-induced changes of the musculoskeletal system. The effect of corticosteroids on the musculoskeletal system, including osteoporosis and osteonecrosis, is discussed. Corticosteroids decrease osteoblastic activity, stimulate bone resorption, and decrease intestinal absorption of calcium. Complications of bisphosphonate therapy such as atypical femoral fractures and osteonecrosis of the jaw are reviewed. Myopathies and tendon pathologies are briefly discussed, as well as bony changes potentially seen with long-term voriconazole treatment. For osteoporosis, DXA scan is the gold standard, whereas radiography is usually the first imaging modality performed in patients on voriconazole therapy who present with pain.

Access to the complete content on Oxford Medicine Online requires a subscription or purchase. Public users are able to search the site and view the abstracts for each book and chapter without a subscription.

Please subscribe or login to access full text content.

If you have purchased a print title that contains an access token, please see the token for information about how to register your code.

For questions on access or troubleshooting, please check our FAQs, and if you can't find the answer there, please contact us.